Big Apple Magnetic Fields Conference

America/New_York
2nd flr Auditorium (162 5th Ave.)

2nd flr Auditorium

162 5th Ave.

Blakesley Burkhart (Rutgers)
Description

January 24 - 25,  2019 

8:30a to 5p

Conference to bring together experts on cosmic magnetic fields.

Please click the link below to join the webinar: 

https://simonsfoundation.zoom.us/j/128418202

Or Telephone:

    Dial(for higher quality, dial a number based on your current location): 

        US: +1 646 558 8656  or +1 669 900 6833 

    Webinar ID: 128 418 202

    International numbers available: https://zoom.us/u/adi1k19h0N

 

Upload your talk here: Big Apple Dropbox.

Participants
  • Alex Lazarian
  • Alexei Kritsuk
  • Amiel Sternberg
  • Amir Jafari
  • Amitava Bhattacharjee
  • Avery Kim
  • Axel Brandenburg
  • Blakesley Burkhart
  • Brandon Hensley
  • Bruce Draine
  • Bryan Gaensler
  • carl heiles
  • Chang-Goo Kim
  • Chat Hull
  • Cheng-Han Hsieh
  • Chris Hayward
  • Colin Hill
  • Dan Clemens
  • David Collins
  • David Spergel
  • Dinshaw Balsara
  • Drummond Fielding
  • Ethan Vishniac
  • Giles Novak
  • Glennys Farrar
  • Greg Bryan
  • James Cho
  • Jessica Campbell
  • Jordy Davelaar
  • Ka Ho Yuen
  • Keaton Burns
  • Kelle Cruz
  • Kung-Yi Su
  • Marco Muzio
  • Mary Putman
  • Michael Unger
  • Mohammad Safarzadeh
  • Mordecai-Mark Mac Low
  • Nikolai Pogorelov
  • Noemie Globus
  • Paola Dominguez Fernandez
  • Philip Mocz
  • Richard Crutcher
  • Rocio Kiman
  • Ryan Mckinven
  • Siyao Xu
  • Susan Clark
  • T. K. Daisy Leung
  • Tyler Bourke
  • Yue Hu
  • Yuri Levin
  • Thursday, January 24
    • 8:00 AM 8:50 AM
      Breakfast 50m
    • 8:50 AM 10:40 AM
      Session 1 Glennys Farrar: Chair
      • 8:50 AM
        Overview of the Meeting 10m
      • 9:00 AM
        Blakesley Burkhart: Magnetic fields and the early phases of star formation 20m

        Session Chair: Glennys Farrar

      • 9:20 AM
        Amitava Bhattacharjee: Magnetic Reconnection Mediated by the Plasmoid Instability in Turbulent Astrophysical Plasmas 20m
      • 9:40 AM
        Richard Crutcher: Magnetic Fields and Star Formation 20m
      • 10:00 AM
        Phillip Mocz: Shock structures in magnetized supersonic isothermal turbulence 20m
      • 10:20 AM
        Siyao Xu: The effect of magnetic fields on density filaments in the interstellar medium 20m
    • 10:40 AM 11:10 AM
      AM Break 30m
    • 11:10 AM 12:30 PM
      Session 2 Susan Clark: Chair
      • 11:10 AM
        Jessica Campbell: Polarimetry and 21 cm HI as a Probe of Galactic Magnetism 20m
      • 11:30 AM
        Giles Novak: Magnetic Fields and Grain Alignment in Star Forming Molecular Clouds 20m
      • 11:50 AM
        James Cho: Disruption of zonal flows by magnetic fields on a rotating sphere 20m
      • 12:10 PM
        Dinshaw Balsara: Geodesic Mesh MHD with Applications : A New Paradigm for Computational Astrophysics 20m
    • 12:30 PM 12:50 PM
      Discussion (20mins) Mark Krumholz: Chair
      • 12:30 PM
        Discussion led by Mark Krumholz 20m
    • 12:50 PM 1:40 PM
      Lunch 50m
    • 1:40 PM 3:20 PM
      Session 3 David Collins: Chair
      • 1:40 PM
        Glennys Farrar: The Galactic magnetic field: empirical modeling 20m
      • 2:00 PM
        Michael Unger: Improved constraints on the structure of the Galactic random field 20m
      • 2:20 PM
        Ethan Vishniac: The origin of large scale magnetic fields 20m
      • 2:40 PM
        Amir Jafari: Magnetic Fields in Turbulent Environments 20m
      • 3:00 PM
        Laura Fissel: The Relationship between Magnetic Fields and Molecular Cloud Structure 20m
    • 3:20 PM 3:50 PM
      PM Break 30m
    • 3:50 PM 5:10 PM
      Session 4 David Collins: Chair
      • 3:50 PM
        Mark Krumholz: The Lesser Role of Magnetic Fields in Setting the Initial Mass Function 20m
      • 4:10 PM
        Mordecai MacLow: Magnetized Envelopes and Collapsing Cores of Molecular Clouds 20m
      • 4:30 PM
        Kung-Yi Su: The effect of magnetic fields and their dependence on stellar feedback 20m
      • 4:50 PM
        Nikolai Pogorelov: Heliospheric Effects on the Local Interstellar Magnetic Field 20m
    • 5:10 PM 5:30 PM
      Discussion (20 mins) Drummond Fielding: Chair
      • 5:10 PM
        Discussion led by Drummond Fielding 20m
    • 5:30 PM 6:00 PM
      Pre Dinner drinks/appetizers 30m
    • 6:00 PM 7:30 PM
      Dinner 1h 30m
  • Friday, January 25
    • 8:00 AM 9:00 AM
      Breakfast 1h
    • 9:00 AM 10:40 AM
      Session 1 Brandon Hensley: Chair
      • 9:00 AM
        Mark Vogelsberger: Simulating galaxies and magnetic fields with IllustrisTNG 20m
      • 9:20 AM
        Eric Koch: Turbustat- Python based turbulence statistics codes 20m
      • 9:40 AM
        Alex Lazarian: Gradient Technique: new way to trace magnetic fields 20m
      • 10:00 AM
        Ka Ho: Using Velocity Gradient Technique in tracing 3D magnetic field 20m
      • 10:20 AM
        Yue Hu: Tracing Multi-Scale Magnetic Field Structure Using Velocity Gradient Technique in Giant Molecular Clouds 20m
    • 10:40 AM 11:15 AM
      AM Break 35m
    • 11:15 AM 12:35 PM
      Session 2 Mordecai Mac-Low: Chair
      • 11:15 AM
        Mohammad Safarzadeh: Constraints on magnetic fields from observations of dwarf galaxies 20m
      • 11:35 AM
        Susan Clark: Modeling Polarized Dust Emission from the 3D ISM 20m
      • 11:55 AM
        Noemie Globus: The role of Galactic magnetic field on cosmic-ray propagation 20m
      • 12:15 PM
        Rocio Kiman: Finding age relations for low mass stars using magnetic activity and kinematics 20m
    • 12:35 PM 12:55 PM
      Discussion (20 mins) Michael Unger: Chair
      • 12:35 PM
        Discussion led by Michael Unger 20m
    • 12:55 PM 1:45 PM
      Lunch 50m
    • 1:45 PM 3:45 PM
      Session 3 Alex Lazarian: Chair
      • 1:45 PM
        Axel Brandenburg: Skewness and parity breaking in simulated E and B polarizations 20m
      • 2:05 PM
        Brandon Hensley: Modeling Polarized Dust Emission 20m
      • 2:25 PM
        Alexei Kritsuk: Dust-Polarization Maps for Local Interstellar Turbulence 20m
      • 2:45 PM
        David Collins: Interpreting CMB Foregrounds 20m
      • 3:05 PM
        Carl Heiles: The Interplay between the ISM and the Magnetic Field 20m
    • 3:45 PM 4:05 PM
      Discussion (20 mins) Marc Kamionkowski: Chair
      • 3:45 PM
        Discussion led by Marc Kamionkowski 20m
    • 4:05 PM 5:35 PM
      Farewell Drinks/Appetizer Reception 1h 30m